Alert archive / Delaware / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 27, 2018, 1:31 AM EDT for Sussex County, Delaware. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2018, 1:31 AM EDT (05:31 UTC)
- Expired
- May 27, 2018, 2:15 AM EDT
- In force
- 44 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 30 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 5.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1354 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
747
WWUS81 KPHI 270531
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
131 AM EDT SUN MAY 27 2018
DEZ003-MDZ020-270615-
Inland Sussex-Caroline-
131 AM EDT SUN MAY 27 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUSSEX AND
SOUTHEASTERN CAROLINE COUNTIES...
At 130 AM EDT, a strong thunderstorm was located over Sharptown, or 8
miles southeast of Hurlock, moving northeast at 30 mph.
This storm will be near...
Laurel around 150 AM EDT.
Seaford around 155 AM EDT.
Bridgeville and Sycamore around 200 AM EDT.
Georgetown around 215 AM EDT.
Winds up to 30 mph are possible with this storm. Frequent cloud to
ground lightning is expected to develop shortly. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3846 7569 3849 7570 3864 7571 3869 7577
3868 7578 3868 7580 3869 7580 3880 7556
3870 7536 3853 7529 3845 7547
TIME...MOT...LOC 0530Z 238DEG 27KT 3854 7577
$$
JRKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 26, 11:44 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 26, 11:44 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1144 PM EDT Sat May 26 2018
.SYNOPSIS...
High pressure remains anchored well off the Southeast U.S.
coast through the weekend. A back door cold front approaches
tonight and then moves through the region Sunday, and will
become nearly stationary over the Mid-Atlantic and stretching
back to the south and west for the start of the new week.
Several waves of low pressure will impact the region through
Monday. Another cold front moves through the region on Tuesday.
Weak high pressure briefly builds in from the north on
Wednesday, and then the stationary boundary lifts north as a
warm front late in the week. Moisture from the remnants of
Subtropical Storm Alberto may affect the area late in the new
week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
1140 PM Update...Based on latest analysis and high res model
guidance, we have issued a Flash Flood Watch for most of our
eastern PA zones (except Carbon, Monroe Counties) through most
of central NJ north through the I-78 corridor. Expect that as
backdoor cold front moves south overnight into the region this
will act in tandem with upper support arriving from the west and
PWATs near 2 inches to trigger heavy showers and storms that may
tend to train repeatedly over the same areas. Biggest threat
area overnight will be across the north near I-78 with the
shower/storms and the associated threat shifting south by
morning.
Previous Discussion...The stronger thunderstorms from this
afternoon and earlier this evening are beginning to weaken as
daytime heating is waning. However, a surface trough remains
across the area and has actually pushed back northward this
evening. Meanwhile, a back door cold front continues to sink
southward toward the area later this evening and overnight. Even
through the stronger thunderstorms have ended, there will
remain a chance of showers and thunderstorms through the
overnight hours, especially as we go past midnight and through
daybreak. There will likely be a lull in activity for most areas
for the next few hours, then as the backdoor cold front
approaches, and additional short wave/vorticity impulses,
showers may become more concentrated across the northern half of
the area. With some instability across the area, a few
thunderstorms will remain possible. PW values remain 1.5-2.0
inches overnight, so some locally moderate to heavy rainfall is
possible.
Given the tropical air mass and heavy precipitation, patchy fog
will also be possible, but widespread dense fog is not
expected. It will be warm and humid, with low temperatures
ranging from the low-60s to low-70s, around 10 to 15 degrees
above normal.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
Quite a change on tap for Sunday as a backdoor cold front moves
from northeast to southwest across the area during the day,
with cold air advection in its wake. Meanwhile, above this very
shallow low-level feature, the mean tropospheric remains out of
the west-southwest, which will continue a transport of warm and
anomalously moist air atop this boundary. Precipitable Water
values will remain near 2.0 inches south of a PA Turnpike to
I-195 line, as a maritime air mass remains in place north of the
front. Meanwhile, several short wave perturbations will
traverse an increasingly west-east boundary, which will become
parallel to the mid-level flow. Closer to the front, there will
be sufficient instability for convection, with MU CAPE up to
1,000 J/Kg indicating thunder potential just to the north of
this feature as well. This all points to a continued heavy rain
potential though Sunday, with Delmarva again being the focus,
given the saturated ground and resultant lower threshold for
flash flooding discussed previously.
The greatest potential for thunder will be across Delmarva,
where surface based CAPE may approach 2,500 J/Kg during the
afternoon and evening just southwest of the front. While Bulk
Shear remains weak, generally AOB 30 kts, steeper 0-3 Km lapse
rates may favor gusty winds across this area with any convection
that develops.
There will be quite a contrast in high temperatures across the
region. The post frontal, maritime air mass will feature cloudy
skies and temperatures actually falling through the day (non-
diurnal trend), with highs most likely being reached during the
morning across northern NJ and northeast PA. Northward of the PA
Turnpike to Atlantic City Expressway, temperatures will not
rise much above overnight lows. To the southwest, high
temperatures will range from the mid-70s to mid-80s. Of course,
this is all dependent on the frontal passage timing, with the
higher resolution given greater weight given the shallow nature
of back door fronts.
To the north of the front, cloudy skies, northeast wind gusts
around 20 mph (closer to 30 mph along the northern NJ coast),
and the moist air mass will make it feel somewhat raw outside,
especially compared to the recent string of warm days!
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Showers and thunderstorms taper off Sunday evening as low pressure
moves offshore. Another low develops to the west Sunday night and
passes through the Delmarva along a stationary boundary south of the
area late Sunday night and into Monday morning. This may keep
lingering showers in the forecast through Monday morning, and then
conditions should dry out in the afternoon as a back door cold front
sags southward through the Northeast. Skies remain cloudy for much
of the day as an onshore flow ushers a cool and damp airmass into
the region. This will also keep the temperatures down, as highs will
generally top off in the mid and upper 60s at the beaches and
coasts, and generally in the low to mid 70s elsewhere.
High pressure passes to the north on Tuesday, and then a back-door
cold front moves through the region late in the day. Ahead of that
boundary, though, a warm and humid airmass will be in place. Highs
top off in the mid and upper 80s with surface dewpoints well in the
60s. Scattered convection looks to develop over central PA and may
move into southeast PA, western NJ, and the Delmarva. Will follow
guidance and cap PoPs at slight chance. The moisture and the
instability will be there for convection over the area, it just
remains to be seen if there is enough of a trigger for storms to
develop.
During this time, what is currently Subtropical Storm Alberto over
the eastern Gulf of Mexico will lift north and affect the eastern
Gulf Coast states. By Wednesday, the remnant low of this storm will
lift into the Midwest. This also pushes that stationary front north
as a warm front. High pressure over the Northeast moves offshore by
Wednesday night, and then that warm front will move into the
Delmarva and Delaware Valley.
Unsettled weather then possible for the end of the week and start of
the weekend as the remnant low of Alberto meanders over the
Northeast and Mid-Atlantic. Best chances for precip will be Thursday
through Friday. Given high levels of uncertainty, will generally run
with chance PoPs for next weekend. However, given that this low will
arrive as a warm and tropical airmass will be over the area with
dewpoints well in the 60s, there is the threat for heavy rain and
flooding during this time.
&&
.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...VFR conditions will continue for the first half of the
overnight period, unless a shower/thunderstorms affects a TAF
site. MVFR will develop across much of the area mainly in low
clouds as well as some patchy fog. Localized IFR restrictions
are possible due to lower ceilings and heavy downpours in
showers and thunderstorms, but were left out of the TAF at this
time due to the uncertainty of occurrence. Winds out of the
southwest 5 to 10 kts, becoming light and variable at times.
Sunday...Conditions are expected to continue to lower to IFR
during the morning Sunday. While ceilings and visibilities may
temporarily improve later in the morning or early afternoon,
they are expected to lower once again later in the afternoon and
evening. Winds will shift from the southwest to the northeast
during this time frame, and may gust up to around 20 mph,
especially at KPHL.
Outlook...
Sunday night...IFR/LIFR CIGs as marine airmass overspreads the
region. Showers and thunderstorms taper off in the evening, then
there is a chance for more showers late at night. VSBY
restrictions in fog/mist possible. NE winds less than 10 kt.
Monday...Lingering IFR CIGs and showers in the morning. MVFR
CIGs in the afternoon. NE winds less than 10 kt become SE late.
Tuesday...Mostly VFR. Potential for afternoon SHRA/TSRA. W-NW
winds less than 10 kt.
Wednesday...Mostly VFR. Light East winds become SE 10-15 kt.
Stronger winds possible at KACY. Potential for SHRA/TSRA late in
the day and SHRA at night.
Thursday...SHRA/TSRA possible throughout the day. S winds 10-15
kt.
&&
.MARINE...
Tonight...Sub-SCA conditions are expected at this time.
Sunday...A backdoor front will progress southward across the
coastal waters. Winds will shift from southwest to northeast
along with the frontal passage. The strongest northeast winds
are expected across the northern coastal waters of NJ
(ANZ450-51), where gusts of 25-30 kt are most likely to occur.
There could even be brief gale force gusts in the coastal waters
off Monmouth County (ANZ450). Seas in the ANZ450-51 may build
to 5 ft in response to the strengthening onshore flow. A SCA has
been issued in accordance with the frontal passage timing, as
northeast winds will rapidly increase behind the front, as
follows: ANZ450 at 10Z and ANZ451 at 13Z.
Outlook...
Sunday night...Any lingering SCA wind gusts will diminish in
the evening. NE winds 10-15 kt. Ocean seas 2-4 feet, and waves
on DE Bay 2 feet or less. VSBY restrictions in fog possible.
Monday through Thursday...Winds and seas below SCA levels.
Rip Currents...
Through this evening...Southwest winds 10 to 20 mph with waves
of 3 to 4 feet in the surf zone. Thus, a low risk for the
development of dangerous rip currents.
A back door cold moving southward across the area on Sunday
will cause winds to shift from the south-southwest to the
northeast. While swell periods are expected to range from 5 to 7
seconds, an onshore flow will develop along the NJ oceanfront
during the day, with wind gusts up to 20-30 mph. This will build
waves in the surf zone up to 3-5 feet. In particular, the rip
current risk will be greatest for the Monmouth and Ocean County
beaches, where the winds will be strongest (25-30 mph), waves in
the surf zone will be highest (4-5 ft), and where a northeast
flow yields more of an onshore component due to the orientation
of the coastline.
In terms of the risk for the development of dangerous rip
currents: a solid moderate risk of rip currents is expected for
the Monmouth and Ocean County beaches, perhaps approaching high
in some spots. Further south, a moderate risk for the Atlantic
and Cape May County beaches, and a low risk for the Delaware
beaches.
Remember, a low risk of rip currents does not mean no risk!
Life threatening rip currents often still occur near jetties,
reefs, and piers. The vast majority of rip current victims swam
at unguarded beaches. ALWAYS SWIM IN THE PRESENCE OF A
LIFEGUARD.
Sunday will certainly not be a 'beach day' given cloudy skies
and the chance of showers, with cooler than average temperatures
in the mid-60s to mid-70s, along with northeast wind gusts
20-30 mph.
&&
.TIDES/COASTAL FLOODING...
Spotty minor tidal flooding is possible with the Sunday evening
high tide along the NJ and DE oceanfront, Delaware Bay, and the
late Sunday night high tide along the tidal portion of the
lower Delaware River. In particular, the potential for minor
flooding is greatest along northern NJ coastline, where onshore
flow will be stronger and more persistent.
&&
.EQUIPMENT...
The Sandy Hook NOS tide gauge (SDHN4) remains out of service.
CORMS is addressing the problem. There is currently no estimated
time for a return to service.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 10 AM EDT Sunday for PAZ060>062-070-
071-101>106.
NJ...Flash Flood Watch until 10 AM EDT Sunday for NJZ007>010-
012>015-017>020-022-025>027.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 6 AM Sunday to midnight EDT Sunday
night for ANZ450.
Small Craft Advisory from 9 AM Sunday to midnight EDT Sunday
night for ANZ451.
&&
Synopsis...MPS
Near Term...Fitzsimmons/LF/Robertson
Short Term...LF
Long Term...MPS
Aviation...LF/Robertson/MPS
Marine...LF/MPS
Tides/Coastal Flooding...
Equipment...Hazardous weather outlook, May 26, 11:48 PM EDT, 1 hour 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mount Holly NJ 1148 PM EDT Sat May 26 2018 NJZ007>010-012-013-015-018>020-027-PAZ060>062-071-103>106-280400- Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer- Camden-Northwestern Burlington-Ocean-Southeastern Burlington-Berks- Lehigh-Northampton-Philadelphia-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 1148 PM EDT Sat May 26 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM EDT SUNDAY... This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch Sunday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-PAZ054-055-280400- Sussex-Carbon-Monroe- 1148 PM EDT Sat May 26 2018 This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...Tonight. Showers and thunderstorms will increase in coverage late tonight. The main threat is the potential for torrential downpours which may lead to poor drainage and small stream flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-023-280400- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Salem-Cumberland-Cape May- 1148 PM EDT Sat May 26 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...Tonight. Showers and thunderstorms will increase in coverage late tonight. The main threat is the potential for torrential downpours which may lead to localized poor drainage and small stream flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional showers and thunderstorms are expected to develop Sunday afternoon and evening. The main threat will continue to be urban and small stream flooding, as well as localized flash flooding. Additionally, there is the potential for some storms to produce strong wind gusts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ017-022-PAZ070-101-102-280400- Gloucester-Atlantic-Delaware-Western Chester-Eastern Chester- 1148 PM EDT Sat May 26 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM EDT SUNDAY... This Hazardous Weather Outlook is for southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch through Sunday morning. Additional showers and thunderstorms are expected to develop Sunday afternoon and evening. The main threat will continue to be urban and small stream flooding, as well as localized flash flooding. Additionally, there is the potential for some storms to produce strong wind gusts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ014-026-280400- Eastern Monmouth-Coastal Ocean- 1148 PM EDT Sat May 26 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM EDT SUNDAY... This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch through Sunday morning. There is a moderate risk of rip currents on Sunday. Spotty minor coastal flooding is possible with Sunday evening's high tide. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ024-280400- Atlantic Coastal Cape May- 1148 PM EDT Sat May 26 2018 This Hazardous Weather Outlook is for southern New Jersey. .DAY ONE...Tonight. Showers and thunderstorms will increase in coverage late tonight. The main threat is the potential for torrential downpours which may lead to localized poor drainage and small stream flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional showers and thunderstorms are expected to develop on Sunday. The main threat will continue to be urban and small stream flooding, as well as localized flash flooding. Additionally, there is the potential for some storms to produce strong wind gusts. There is a moderate risk of rip currents on Sunday. Spotty minor coastal flooding is possible with Sunday evening's high tide. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ025-280400- Coastal Atlantic- 1148 PM EDT Sat May 26 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM EDT SUNDAY... This Hazardous Weather Outlook is for southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch through Sunday morning. Additional showers and thunderstorms are expected to develop Sunday afternoon and evening. The main threat will continue to be urban and small stream flooding, as well as localized flash flooding. Additionally, there is the potential for some storms to produce strong wind gusts. There is a moderate risk of rip currents on Sunday. Spotty minor coastal flooding is possible with Sunday evening's high tide. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-280400- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1148 PM EDT Sat May 26 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms on Sunday could produce frequent lightning, locally strong winds and higher seas. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. JRK
In the hours before
Local storm report, May 26, 8:38 PM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
838 PM EDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL MORGANVILLE 40.38N 74.24W
05/26/2018 E0.75 INCH MONMOUTH NJ SOCIAL MEDIA
0610 PM HAIL WEST DEPTFORD 39.83N 75.20W
05/26/2018 E0.25 INCH GLOUCESTER NJ TRAINED SPOTTER
0610 PM HAIL HOLMDEL 40.34N 74.18W
05/26/2018 M0.25 INCH MONMOUTH NJ TRAINED SPOTTER
0625 PM HAIL DEPTFORD 39.83N 75.16W
05/26/2018 E0.75 INCH GLOUCESTER NJ TRAINED SPOTTER
0630 PM HAIL LINCROFT 40.34N 74.13W
05/26/2018 E0.25 INCH MONMOUTH NJ SOCIAL MEDIA
&&
EVENT NUMBER PHI1800860 PHI1800861 PHI1800864 PHI1800862 PHI1800863
IOVINOLocal storm report, May 26, 9:33 PM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
933 PM EDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL MORGANVILLE 40.38N 74.24W
05/26/2018 E0.75 INCH MONMOUTH NJ SOCIAL MEDIA
0610 PM HAIL WEST DEPTFORD 39.83N 75.20W
05/26/2018 E0.25 INCH GLOUCESTER NJ TRAINED SPOTTER
0610 PM HAIL HOLMDEL 40.34N 74.18W
05/26/2018 M0.25 INCH MONMOUTH NJ TRAINED SPOTTER
0625 PM HAIL DEPTFORD 39.83N 75.16W
05/26/2018 E0.75 INCH GLOUCESTER NJ TRAINED SPOTTER
0630 PM HAIL LINCROFT 40.34N 74.13W
05/26/2018 E0.25 INCH MONMOUTH NJ SOCIAL MEDIA
0707 PM HEAVY RAIN 1 NNW WEST SHREWSBURY 40.33N 74.09W
05/26/2018 M2.17 INCH MONMOUTH NJ MESONET
RAINFALL TOTAL FROM 624 PM TO 707 PM
0800 PM FLOOD EATONTOWN 40.29N 74.06W
05/26/2018 MONMOUTH NJ TRAINED SPOTTER
FLOODING ON ROUTE 35.
&&
EVENT NUMBER PHI1800860 PHI1800861 PHI1800864 PHI1800862 PHI1800863
PHI1800866 PHI1800865
IOVINOLocal storm report, May 26, 10:47 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1047 PM EDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND DMG 2 N OCEAN TWP 40.27N 74.04W
05/26/2018 MONMOUTH NJ FIRE DEPT/RESCUE
20-25 DOWNED TREES ALONG ARMSTRONG BLVD AND APOLLO DR.
(NEAR RT 35) IN TWINBROOK VILLAGE. EVENT TIME ESTIMATED
FROM RADAR.
&&
EVENT NUMBER PHI1800867
JRKSpecial weather statement, May 27, 1:31 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
131 AM EDT SUN MAY 27 2018
DEZ003-MDZ020-270615-
Inland Sussex-Caroline-
131 AM EDT SUN MAY 27 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUSSEX AND
SOUTHEASTERN CAROLINE COUNTIES...
At 130 AM EDT, a strong thunderstorm was located over Sharptown, or 8
miles southeast of Hurlock, moving northeast at 30 mph.
This storm will be near...
Laurel around 150 AM EDT.
Seaford around 155 AM EDT.
Bridgeville and Sycamore around 200 AM EDT.
Georgetown around 215 AM EDT.
Winds up to 30 mph are possible with this storm. Frequent cloud to
ground lightning is expected to develop shortly. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3846 7569 3849 7570 3864 7571 3869 7577
3868 7578 3868 7580 3869 7580 3880 7556
3870 7536 3853 7529 3845 7547
TIME...MOT...LOC 0530Z 238DEG 27KT 3854 7577
JRKThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:38 PM EDT | Flash Flood Watch | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 9 more | 23 hr |
| May 27, 1:27 AM EDT | Special Marine Warning | PHI | 2 hr | |
| May 27, 1:46 AM EDT | Special Marine Warning | PHI | 89 min | |
| May 27, 1:58 AM EDT | Areal Flood Advisory | PHI | Monmouth | 4 hr |
| May 27, 2:13 AM EDT | Areal Flood Advisory | PHI | Morris, Warren | 4 hr |
| May 27, 4:13 AM EDT | Areal Flood Advisory | PHI | Middlesex, Somerset | 4 hr |
| May 27, 4:28 AM EDT | Flash Flood Warning | PHI | Monmouth | 4 hr |
| May 27, 4:39 AM EDT | Flash Flood Warning | PHI | Middlesex, Somerset | 4 hr |
| May 27, 5:27 AM EDT | Areal Flood Advisory | PHI | Hunterdon | 4 hr |
| May 27, 5:35 AM EDT | Areal Flood Advisory | PHI | Mercer, Middlesex, Monmouth | 4 hr |
| May 27, 5:43 AM EDT | Flash Flood Warning | PHI | Monmouth | 4 hr |
| May 27, 6:12 AM EDT | Flash Flood Warning | PHI | Mercer, Middlesex, Somerset | 4 hr |
| May 27, 6:33 AM EDT | Flash Flood Warning | PHI | Hunterdon | 4 hr |
| May 27, 7:30 AM EDT | Flash Flood Warning | PHI | Mercer | 4 hr |
| May 27, 8:25 AM EDT | Areal Flood Warning | PHI | Monmouth | 7 hr |
| May 27, 8:40 AM EDT | Areal Flood Warning | PHI | Middlesex, Somerset | 4 hr |
| May 27, 9:05 AM EDT | River Flood Warning | PHI | Mercer | 13 hr |
| May 27, 9:17 AM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Mercer, Monmouth, Ocean | 3 hr |
| May 27, 10:02 AM EDT | Areal Flood Warning | PHI | Monmouth | 6 hr |
| May 27, 10:19 AM EDT | Areal Flood Warning | PHI | Hunterdon, Mercer, Middlesex, Somerset | 8 hr |
| May 27, 10:27 AM EDT | Areal Flood Warning | PHI | Hunterdon | 8 hr |
| May 27, 11:18 AM EDT | Areal Flood Warning | PHI | Mercer | 7 hr |
| May 27, 3:10 PM EDT | River Flood Warning | PHI | Somerset | 46 hr |
| May 27, 3:22 PM EDT | Coastal Flood Advisory | PHI | Burlington, Camden, Gloucester, Mercer, Middlesex, Monmouth and 2 more | 12 hr |
| May 27, 3:44 PM EDT | Areal Flood Warning | PHI | Monmouth | 16 hr |
| May 27, 6:07 PM EDT | Areal Flood Warning | PHI | Mercer, Middlesex, Somerset | 4 hr |
| May 27, 8:01 AM EDT | Flash Flood Warning | PHI | Bucks, Chester, Montgomery | 4 hr |
| May 27, 9:21 AM EDT | River Flood Warning | PHI | Bucks | 12 hr |
| May 27, 9:22 AM EDT | Areal Flood Advisory | PHI | Philadelphia | 2 hr |
| May 27, 9:39 AM EDT | Areal Flood Advisory | PHI | Chester, Delaware, Montgomery | 2 hr |
| May 27, 2:03 PM EDT | Areal Flood Advisory | PHI | Kent | 6 hr |
| May 27, 6:18 PM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 3 hr |
| May 27, 7:46 PM EDT | Areal Flood Advisory | PHI | Sussex | 4 hr |
| May 27, 4:15 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's | 60 min |
| May 27, 4:52 PM EDT | Areal Flood Advisory | PHI | Caroline, Kent, Queen Anne's | 4 hr |
| May 27, 5:14 PM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's | 61 min |
Nearby
Special Weather Statements in Delaware, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.